Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Riccati techniques and variational principles in oscillation theory for linear systems

Authors: G. J. Butler, L. H. Erbe and A. B. Mingarelli
Journal: Trans. Amer. Math. Soc. 303 (1987), 263-282
MSC: Primary 34C10; Secondary 34A30, 34C29
MathSciNet review: 896022
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the seond order differential system $ (1)\,Y'' + Q(t)Y = 0$, where $ Q$, $ Y$ are $ n \times n$ matrices with $ Q = Q(t)$ a continuous symmetric matrix-valued function, $ t \in [a,\, + \infty ]$. We obtain a number of sufficient conditions in order that all prepared solutions $ Y(t)$ of $ (1)$ are oscillatory. Two approaches are considered, one based on Riccati techniques and the other on variational techniques, and involve assumptions on the behavior of the eigenvalues of $ Q(t)$ (or of its integral). These results extend some well-known averaging techniques for scalar equations to system $ (1)$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 34C10, 34A30, 34C29

Retrieve articles in all journals with MSC: 34C10, 34A30, 34C29

Additional Information

PII: S 0002-9947(1987)0896022-5
Keywords: Oscillation, Riccati equation, variational techniques
Article copyright: © Copyright 1987 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia